Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 58, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 15, 2008, 8:10 AM CDT for LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2008, 8:10 AM CDT (13:10 UTC)
- Expired
- Jun 15, 2008, 9:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 75 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:18 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:51 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 3:51 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 AM EDT SUN JUN 15 2008 .SHORT TERM...(TODAY THROUGH MONDAY NIGHT) SKIES HAVE CLEARED WITH SFC HIGH PRESSURE ESTABLISHED OVER THE AREA. SHRA ACTIVITY BRUSHED NORTHERN PORTIONS OF CWA AS THEY DIMINISHED AND MOVED QUICKLY EAST JUST BEFORE MIDNIGHT. MID LEVEL SHORTWAVE CURRENTLY ROTATING AROUND CANADIAN LOW OVER WESTERN ONTARIO INTO THE GREAT LAKES. ASSOCIATED SFC FRONT IS DRIVING SOUTHEAST ACROSS THE UPPER MIDWEST. CONVECTION HAS BROKEN OUT AHEAD OF THE FRONT THIS MORNING OVER IA. EXPECT THIS TO WEAKEN AS IT MOVES SE BUT HAVE ADDED LOW CHC POPS FOR TODAY WITH ACTIVITY ALREADY TAKING OFF AND PROPAGATING TOWARDS THE CWA. TODAY AHEAD OF FRONT...WHILE MOISTURE RETURN IS NOT ESPECIALLY ROBUST IT IS SUFFICIENT TO INDUCE MODERATE INSTABILITY BY THIS AFTERNOON WITH UNSTABLE LOW/MID LEVEL LAPSE RATES LATE AFT/EVE. MODELS SHOWING RESPECTABLE AGREEMENT IN TIMING THE PASSAGE OF CONVECTION DEVELOPING AHEAD OF THE FRONT AND MOVING THROUGH THE CWA LATE THIS AFTERNOON/EARLY EVENING. STILL DEPICTING 30-40KTS 0-6KM SHEAR AND INVERTED-V SOUNDINGS WITH NAM12 PAINTING DCAPES OVER 1000J/KG ADDING TO PRIMARY THREAT OF DAMAGING WINDS. FRONTAL BNDRY MOVES THROUGH AND CLEARS OUT ON MONDAY WITH LINGERING CHANCE OF STORMS EARLY AS COOLER AIR FLOWS IN BEHIND SETTING UP A PLEASANTLY COOL MONDAY NIGHT. && .LONG TERM...(TUESDAY THROUGH SATURDAY) WRN HUDSON BAY VORTEX TO DROP SWD AS UPSTREAM RIDGE BUCKLES IN RESPONSE TO BUILDING HGHTS/HEAT ACRS SWRN STATES EXNTDG N-NNE INTO FAR NRN PLAINS. LATE AM/MIDDAY 50-55KT 7H JETLET NOTED ROUNDING WITH NEAR 40C 5H/SFC TEMP DIFFERENTIAL IN NERN HALF OF CWA. MODIFIED SNDG IN NERN WITH SFC T/TD YIELDS 550 J/KG. GIVEN CYCLONIC FLOW WITH EMBEDDED SHORTWAVE TROF...MOISTURE AVAILABLE /1000-850 MIXR NEAR 7 G/KG/ COINCIDENT WITH RELATIVE DECENT AMOUNT OF INSTABILITY...HAVE UPPED POPS TUE FOR MIDDAY/AFT SHRA AND ISOLD TSRA MENTION. PATTERN THEN QUIETS WITH SLOWLY MODERATING TEMPS/LOW HUMIDITY FOR MIDWEEK AS THIS SYSTEM SWINGS INTO NEW ENGLAND ON WED AND BY THU BEGINS TO FILL. MEANWHILE WAVE FEATURE IN PAC 33N/140W CATCHES SRN PERIPHERY OF RAPID WESTRLYS ASSOCD WITH ALEUTIAN LOW. GFS/ECMWF/CAN GLB ALL BRING THIS INTO WRN GRTLKS BY FRIDAY AFTERNOON-SAT. FEATURE MAY BE SLOWED/WEAKEN PASSING THROUGH SLOWLY WEAKENING BLOCK PATTERN...CHC FOR POPS INCRS AT LEAST SLIGHTLY FOR WEEKEND...THOUGH ATTM TIMING/PLACEMENT/STRENGTH OF FEATURE UNCERTAIN AT BEST AND IN LIGHT OF NO MENTION SURROUNDING WILL DEFER FOR 12 UTC MODEL BEFORE MENTION ON SHRA/TSRA CONSIDERED IN DY6-7 TIMEFRAME. && .AVIATION... LIGHT SHOWERS OVER THE NORTHERN COUNTIES HAVE DIMINISHED WITH MOSTLY CLEAR SKIES EXCEPT FOR SOME MID LEVEL SCT CLOUDS NEAR KFWA THAT WILL QUICKLY WORK EASTWARD. VFR CONDITIONS OVERNIGHT WITH WSW WINDS AND INCREASING CLOUDS SUNDAY AFTERNOON AS COLD FRONT APPROACHES. EXPECT STORMS TO DEVELOP AHEAD OF THE FRONTAL BOUNDARY WITH POTENTIAL IMPACT TO TERMINALS BEGINNING AROUND 21Z AND CONTINUING THROUGH THE TAF PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LUDINGTON LONG TERM...MURPHY AVIATION...LUDINGTON
Hazardous weather outlook, Jun 15, 4:37 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 537 AM EDT SUN JUN 15 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 537 AM EDT SUN JUN 15 2008 /437 AM CDT SUN JUN 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS FROM THIS AFTERNOON INTO THIS EVENING. THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-160945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 537 AM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS FROM THIS AFTERNOON INTO MONDAY. THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT...MAINLY SUNDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY. SEVERE STORMS ARE NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:08 AM CDT | Special Marine Warning | IWX | 2 hr | |
| Jun 15, 8:51 AM CDT | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Saint Joseph | 54 min |
| Jun 15, 9:16 AM CDT | Special Marine Warning | IWX | 68 min | |
| Jun 15, 9:59 AM CDT | Lakeshore Flood Statement | IWX | 12 hr | |
| Jun 15, 10:13 AM CDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 32 min |
| Jun 15, 3:23 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 67 min |
| Jun 15, 3:54 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 66 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall, Saint Joseph | 58 min |
| Jun 15, 4:38 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Pulaski | 52 min |
| Jun 15, 5:01 PM CDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 59 min |
| Jun 15, 5:03 PM CDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 42 min |
| Jun 15, 5:31 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami | 39 min |
| Jun 15, 5:38 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 48 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Kosciusko, Noble, Whitley | 62 min |
| Jun 15, 5:53 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 67 min |
| Jun 15, 6:03 PM CDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 57 min |
| Jun 15, 6:13 PM CDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 62 min |
| Jun 15, 6:38 PM CDT | Severe Thunderstorm Warning | IWX | Blackford, Jay, Wells | 67 min |
| Jun 15, 6:52 PM CDT | Severe Thunderstorm Warning | IWX | Adams | 23 min |
| Jun 15, 5:24 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 51 min |
| Jun 15, 3:37 PM CDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 53 min |
| Jun 15, 4:28 PM CDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale, Saint Joseph | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.